Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Preston143

Minocycline and Hair Thinning

Recommended Posts

In August of this year I started to take a 90mg dosage of Minocycline for my light to moderate acne. It was working fine however I noticed a side effect. After starting the medication, around the fourth or fifth week, I began to notice the hair on the left side of my head, near the temple area especially, began to become thin, wavy and less dense. This is ONLY occurring on the left side. I wouldn't say I was shedding a lot though. I have very thick and curly hair so it's not that noticeable. My dad was bald, however he did not develop MPB until he was in his thirties, and I get my hair from my mothers side of the family which doesn't have a history of baldness. I stopped taking the medication near the end of September and have not noticed any more thinning. Has anyone had this issue before with Minocycline? How long will it take to get the thickness back, if ever?
 

Share this post


Link to post
Share on other sites

Yes indeed, I was diagnosed with moderate acne and was prescribed 100mg of minocycline every day for a month, beside the nausea and upset stomach I had during the first 2 weeks, I started noticing hair thinning on top of my head, which I found weird because my hair was thick before. I hope it grows as thick as it was.  Definitely this antibiotic is not for everyone!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×